Topamax Double Vision

Updated
a teacher Says:

I have been on Topamax for about 4 months and am now having double vision. I was taking 25mg a day and was told by my eye dr and neurologist to stop taking it. I was taking it to prevent migraines. Has anyone else experirnced this and how long did it last?

4 Replies

Earliest Newest Votes
1
Erfan Says:

I hope you are doing well and you have recovered from your double vision problem. My wife is experiencing the same problem as you were experiencing and we are extremely worried about the situation. She was on Topamax for three weeks (50mg) and she started experiencing double vision. She stopped taking topamax right away but she still has the double vision problem two weeks after she stopped.

I'm wondering if the double vision you were experiencing was at the end of the day due to the Topamax or something else was the cause. If it was the Topamax how long did it take for the double vision to go away? Did you have to take something for it or it just went away on its own?

Was this helpful? 0
2
David Says:

Sorry to hear about your troubling experiences with Topamax. From what I could gather, the MayoClinic actually lists vision problems as one of the more common side effects associated with this medication; particularly blurred vision, double vision, eye pain, or even rapidly decreasing vision. I don't know if these symptoms are permanent or what, but it sounds like your best bet may be to contact your doctor about this concern and see what he/she recommends to at least help slow the progression of it.

Have you considered supplementing with raw forms of vitamin A (like that found in Spirulina)?

Was this helpful? 0
3
Aviva Says:

I started Topamax for migraines and worked up to 100 mg daily. 3 weeks in, I started getting double vision. My doc decreased the meds and now I'm off, but the vision is still double. I'm going for an MRI today. Should I worry that it's not reversible? Did anyone else also have this?

Was this helpful? 0
4
Avica Says:

Hi. I know your post is three years old but I am experiencing the same thing, as you can see from my post. Whatever happened to your double vision? Did it go away and if so how soon? All the best

Was this helpful? 0

More Discussions:

double vision

My mother who is 85 years old suffers from double vision. When she was taken to the eye specialist, he checked her eyes....

3 REPLIES
gavapentin double vision after discontinuing how long does this usually last

gabapentin- double vision discontinued and still double vision after 6 days ## Hello, Rose! How are you? How much were y...

1 REPLY
Topamax and eye twitching

Hi, I have been using Topamax for depression for 12 months and must admit that it has been very sucessful. The one major...

113 REPLIES
Topamax and Binge Eating Disorder

After trying two antidepressants and multiple therapists, my doctor has decided to prescribe me Topamax for my binge eat...

31 REPLIES
Topamax memory loss

I'm on 100mg of Topamax 3 times a day. I've been on it for over 2 years now. I day all 3 doses at once. I take i...

12 REPLIES
TOPAMAX FOR BIPOLAR

I cant stand the hideous side effects of any of the other bipolar drugs anymore .I take 450mg lithium now. Hoping topama...

11 REPLIES
Topamax should be taken off the market

If you're thinking about taking Topamax or you're taking Topamax, please do your research and consider other alt...

9 REPLIES
Topamax and anxiety/social phobia?

Hi everyone. My 14 year old daughter has been on topamax (25 mg twice daily) for a number of years. She is being treated...

7 REPLIES
Topamax caused problems

I was on this drug for a long time for a mood disorder. I kept complaining of shortness of breath on small amounts of ex...

5 REPLIES
topamax side effects even after stopping it

Hi. I was on Topamax 50mg at bedtime only for a month. I lost 15 lbs, fuzzy brain, but most of all terrible thoughts of ...

3 REPLIES